I am a 34 year old female that has been taking Vyvanse for 2 months. I started on 20mg for one week then 40mg for two weeks now at 60mg 1-2x a day. The 60mg gives me intense focus for about 3 hours and then experience more side effects. I told the Psychiatrist that the 60mg worked but the duration is not nearly long enough. I work12hr shift 3x's a week and a current student 2x's a week. It just doesn't last long enough. Well 2 weeks ago he put me on 60mg and told me I can take a second one later in day. Well on my first dose it takes about 2hrs to get enough of it released in my system to study and be able to focus. (What I've noticed= 1hr after taking it Feels like I drank cup of coffee. Then 2hrs. My chest feels heavy like I have to take a deeper breath and can't stand the feeling of my bra in the center of my chest and eyes feel wide open and I don't want to look people in eye. 3rd hour feels like I'm at peak. 31/2-4hrs. I feel my neck is tight and get some mid to lower back aches. 41/2-5hrs. I have a terrible headache and more anxiety. I feel like my neck is so tight that it's very uncomfortable. The headache last about 5hrs with nothing helping relieve it. I can feel the Vyvanse in my system for up to about 6hrs after taking it but just enough to extend the bad effects. I start yawning at the 6hr. point too and feel very unmotivated and when I talk to people I feel like my thoughts and words get mixed up. If I take the second 60mg too close to the first one I experienced severe anxiety, don't want to talk to anyone, after few hours on 2nd dose I start having bad blurred vision. I usually have good vision. One time driving to school last week i felt like I was having tunnel vision which made my anxiety increase. I took 1st dose today at 5:20 am and 2nd dose at 4:45. I am experiencing blurred vision while trying to read on computer. I will keep blinking and close one eye to try and focus. Should I be concerned about these side effects and is there another med that I would probably benefit on more than Vyvanse? Doc told me that we might have to add booster to extend duration. Comments on this please!!
26 Apr 2011
well i can tell you right now this drug does not agree with you either to high a dose or just not compatible with your system, here is a list of side effects which you have a lot of them.
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Vyvanse:
Constipation; decreased appetite; diarrhea; dizziness; dry mouth; headache; increased sweating; mild irritability, nervousness, or restlessness; nausea; trouble sleeping; unpleasant taste; upper stomach pain; vomiting; weight loss.
Seek medical attention right away if any of these SEVERE side effects occur when using Vyvanse:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); agitation; blurred vision or other vision changes; change in sexual ability or desire; chest pain; fainting; fast or irregular heartbeat; fever; hallucinations; new or worsening mental or mood changes; seizures; severe or persistent headache; severe or persistent irritability, nervousness, or restlessness; shortness of breath; tremor; uncontrolled speech or muscle movements (eg, tics); unusual weakness or tiredness.
i hope this helps if so please answer yes to the question did this answer help your friend if needed,
26 Apr 2011
Have u ever tried any other type?
I take Ritalin 40 mg 2x daily not ER. I also suffer from panic attacks, generalized and social anxiety but this drug really works for me. No side effects and focus is good. I know it's an older one and it's the only one I know. Hope this helps. Cathleen
26 Apr 2011
My 12 year old son is on Vyvanse 30mg. He looses his appetite especially at lunchtime. But he is starving at around 9:00pm. The doctor told me to let him eat a full meal at that time because his weight is so low. He is on ensure drinks too to help him. That's what this med does for him. He also said that his 30mg dose would probably stay the same as an adult. I think that this med is not for you at all. I would try something else. He did try Stratera but was getting upset on that one. Everyone is different on meds. Good luck!
27 Apr 2011
Wow, you are telling my story. I had the exact side effects you describe on Vyvanse. It never worked long enough for me anyway. The headaches are intense, and nothing really can control them. The not looking any one in the eyes resonated with me in an eerie way. It's not really that you're on too high a dose, as I was on 100mg, then weened myself steadily to 60mg twice daily. It didn't matter what dose I was on, the same side effects were present.
Not good if one needs to study.
I begged my doc to change to another type of amphetamine. It took me three psych docs before someone would listen because Vyvanse is pushed so readily as the best thing since sliced bread.
I have been on Adderall and Dexedrine since. The instant release stimulants worked best for me, as I can control the side effects. If i had to choose between Adderll and Dexedrine, it would be Dexedrine for sure. It's more potent at a lower dose than Adderall; and where Adderall gives the amphetamine "kick" (can lead one to abuse), Dexedrine provides a "cleaner" effect that lasts longer.
I believe you to be one of us that cannot tolerate Vyvanse. For some, it's great, but you and I need a different way to achieve focus and the paradoxical calm with the added pep. Vyvanse mainly works on concentration, but provides no physical motivation, does not always last more than 4-6 hrs, and takes way too long to become active. Let your prescriber know how you are feeling, and see if another medication will work for you. If your doctor does not listen to your own concerns, find another doc. They work for us, not the other way around.
Good luck, and I am proud of your getting an education. Let us know what changes.
- Vyvanse Information for Consumers
- Vyvanse Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vyvanse (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What adverse side effects can occur if Vyvanse is stopped "cold turkey"? Should a person be weaned off? At what point, i.e., hours, days, ...
2 answers • 26 Jul 2010
He is having major manic/schizo type behavioral that are pharmacological in nature. Just hoping for it to be over soon. I hate to see him suffer!
1 answer • 16 Jan 2012
I was half asleep and took the Vyvanse without thinking. Now I'm worried about any effects the interaction of the 2 meds may have on my day.
3 answers • 8 Mar 2013